Jump to content
CrazyBoards.org

Sign in to follow this  
MiaB

Medicating side effects

Recommended Posts

I'm looking for input from anyone who's ever worried that they've got to the stage where their pdoc is medicating side effects rather than true symptoms.  How have you approached or dealt with this?

Share this post


Link to post
Share on other sites

I've done the following:

 

-reassess the goal of treatment.

-reassess methods treatment [different meds/approach to therapy/diet. Subtracting specific stressors, adding relaxing elements/activities, utilizing different coping techniques, etc].

-reassess whether your provider is a good fit.

 

I have for the most part avoided medstacking, personally, because there have been times when I have been on a very large number of medications for various reasons- if I had such side effects from those medications that we started stacking, I could get to a truly ridiculous number quite easily.

 

I do think it is at times necessary though.

Share this post


Link to post
Share on other sites

I just deal with it and accept it, as long is the medication that has the side effects is worth taking (helps the MI).

Share this post


Link to post
Share on other sites

I take an average of 18 psych pills a day (depending on how I use my prn), which is more than my 97-year old grandmother was taking before she died.  I could live with that if I wasn't, for example, currently experiencing one of the most prolonged periods of insomnia I can recall in a long time.  

 

To my mind, at least three of the meds in my signature could be dropped, though first prize would be to rethink the whole damn cocktail.  Pdoc has done this before (in terms of throwing dozens of drugs at me), though for 2 years I was on an absolute minimum of 6 pills a day and functioning perfectly.  Her answer to any probing I attempt on the subject is pretty much that BP is a moving target without a cure, and we just have to ride the merry-go-round as it becomes necessary.

 

Anyway, thanks both for the responses.  Luna, I very much like the term "medstacking".

Share this post


Link to post
Share on other sites

Serimarie, I moved your post about joint pain on lamictal to the side effects forum, as it was not appropriate to the reason I started this thread.

Share this post


Link to post
Share on other sites

I feel rather ambivalent about the meds I take to control side effects.  I feel better mentally when I have ALL THE MEDS on board, but its hard to know where to draw the line.  For me, a lot depends on the health effects of the extra meds.  

Share this post


Link to post
Share on other sites

I think I'm probably at this point, but I can't come up with a better alternative. 

 

The problem is that I've been dealing with lethargy/exhaustion/tiredness for forever and a day. So we added in the adderall and it's been helping take that away. It's likely a side effect, as I'm otherwise symptom-free. But there's no easy culprit for what it's a side effect of (300 mg wellbutrin, 15 mg abilify, 1 mg ativan?). I was on more meds (all those plus lamictal) and we first took the lamictal away to see if it would make the side effect go away, but it didn't. And I can't remove any of the other three....they work too well to get rid of them. 

 

so because I'm stuck needing the wellbutrin/ativan/abilify combo, for now i'm stuck medicating the side effects too. 

 

don't know if that helps..but that was my thought process. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×